Economics at your fingertips  

Paths to stability for overlapping group structures

Ana Mauleon (), Nils Roehl and Vincent Vannetelbosch

Journal of Mathematical Economics, 2019, vol. 83, issue C, 19-24

Abstract: We study the stability of overlapping group structures where each group possesses a constitution that contains the rules governing both the composition of the group and the conditions needed to leave the group and/or to become a new member of the group. We provide a necessary and sufficient condition on preferences that guarantees the existence and the emergence of constitutionally stable group structures. We show that although more blocking power for the individuals might enlarge the set of constitutionally stable group structures, it could happen that the society will never reach a stable group structure.

Keywords: Overlapping group structures; Constitutions; Stability; Blocking power (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-12-09
Handle: RePEc:eee:mateco:v:83:y:2019:i:c:p:19-24